Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 16, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 14, 2010, 5:39 AM EST for 6 counties in Florida. It took effect at Feb 14, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2010, 5:39 AM EST (10:39 UTC)
- In effect from
- Feb 14, 2010, 12:00 PM EST
- Expired
- Feb 14, 2010, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803 WWUS82 KMLB 141039 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 539 AM EST SUN FEB 14 2010 ...LONG DURATIONS OF LOW RELATIVE HUMIDITY EXPECTED ACROSS THE INTERIOR THIS AFTERNOON... FLZ041-044>046-053-058-144-142300- /O.NEW.KMLB.FW.W.0016.100214T1700Z-100214T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 539 AM EST SUN FEB 14 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. A COLD AND VERY DRY AIR MASS HAS SETTLED ACROSS EAST CENTRAL FLORIDA. EVEN WITH HIGH TEMPERATURES ONLY EXPECTED TO REACH THE UPPER 50S AND LOWER 60S TODAY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35% FOR 4 TO 6 HOURS IN THE WARNING AREA. LIGHT ONSHORE WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE COAST...WHICH SHOULD ALLOW FOR A MODEST RISE IN HUMIDITY VALUES TO ABOVE CRITICAL VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 3:30 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 14, 3:30 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EST SUN FEB 14 2010
.DISCUSSION...
TODAY/TNGT...E-W ORIENTED SFC HIGH PRES RIDGE CTRD OVER THE N CTRL
GOMEX WILL DRIFT ESE ACROSS NORTH AND CTRL FL LATER TODAY/TNGT.
COOL AIR MASS WILL REMAIN OVHD AS TEMPS GET A CHILLY START (L-M30S
MOST AREAS) AND PERSISTENT OCNL BKN CI/CS WILL BE STREAKING OVHD
ALL DAY. MAXES ONLY IN THE U50S-L60S AS NW SFC WINDS VEER TO LGT
NORTH AND NE BY THIS AFTN. CHILLY TEMPS AGAIN TNGT AS HIGH SETTLES
OVER AREA...ALTHOUGH MON MORNING MINS SHOULD BE A LITTLE WARMER THAN
THIS MORNING...U30S/NEAR 40F MOST AREAS...A LTTLE WARMER ALONG THE
TREASURE COAST.
MON-MON NIGHT...FRONT MOVING ACROSS THE SOUTHEAST AND FLORIDA DOES
NOT HAVE MUCH MOISTURE TO WORK AND BEST MID AND UPPER LEVEL
DYNAMICS/SUPPORT ARE NOT IN CLOSE PROXIMITY WITH THE FRONT. CURRENT
20 POP LOOKS ADEQUATE. FRONT QUICKLY CLEARS CENTRAL FLORIDA DURING
THE NIGHT AND IS OVER SOUTHERN FLORIDA AND THE KEYS AROUND DAYBREAK
TUESDAY.
TUE-SAT...SURFACE/UPPER LOW PRESSURE SYSTEM OVER THE MID ATLANTIC AND
NORTHEAST MOVES SLOWLY NORTHEAST THROUGH SATURDAY. BROAD UPPER FLOW
AND SURFACE HIGH OVER THE SOUTHERN TIER OF STATES MOVE SLOWLY FROM
THE SOUTHERN PLAINS (TX/OK) TO FLORIDA FRIDAY AND SATURDAY. WEST TO
NORTHWEST UPPER FLOW WILL KEEP PULLING IN DRIER AND COLDER AIR MASS
FROM THE CENTRAL AND UPPER PLAINS. ALTHOUGH THERE SHOULD BE SOME AIR
MASS MODIFICATION...GOOD RADIATIONAL COOLING AFTER SUNSET AND
LIGHT/CALM WINDS WILL COMBINE TO PRODUCE OVERNIGHT LOWS IN THE 30S
AND LOW 40S THROUGH FRIDAY. EXCEPT FOR TUESDAY RIGHT WHEN DAYTIME
HIGHS SHOULD TOP OUT IN THE MID 50S NORTH TO MID 60S SOUTH BEHIND
THE COLD FRONT...HIGH SHOULD BE IN THE 60S WITH 70S EVERYWHERE
SATURDAY.
&&
.AVIATION...VFR...P6SM/AOA BKN200.
&&
.MARINE...WINDS/SEAS STILL RUNNING 18-20KT/7-8FT WELL OFFSHORE...
HOWEVER DRCSG TEND WILL CONTINUE...AND SEAS SHOULD FALL BELOW
SCA LEVELS LATER THIS MORNING. PLAN TO STILL RUIN WITH SCA OFFSHORE
AND CAUTIONARY STMT FOR THIS MORNING...BUT FULLY EXPECT SCA TO BE
DROPPED BY MID MORNING ISSUANCE...WITH CAUTIONARY STMT LIMITED TO
OFFSHORE WATERS. WINDS/SEAS CONTINUE TO SUBSIDE TNGT AS HIGH CTR
MOVES OVHD.
MON-THU...INCREASING SOUTH THEN SOUTHWEST WINDS AHEAD OF A WEAK COLD
FRONT PUSHING ACROSS THE EASTERN GULF AND FLORIDA. THIS FRONT SHOULD
PUSH THROUGH THE AREA MON NIGHT BRINGING A RETURN TO NORTHWEST WINDS
TUES. HIGH PRESSURE CENTERED TO THE WEST OF CENTRAL FLORIDA WILL
KEEP WINDS OUT OF THE NORTHWEST WEDNESDAY AND THURSDAY. WINDS LOOK
STRONG ENOUGH TO BE ABLE TO POST AT LEAST A SMALL CRAFT EXERCISE
CAUTION OVER THE OFFSHORE WATERS TUESDAY THROUGH THURSDAY.
&&
.FIRE WEATHER...HAVE RAISED RFW FOR ALL INTR COS PLUS INLAND VOLUSIA
AS MODEL SFC RH PROGS SHOW ABOUT 4-6HRS OF RH VALUES BELOW 35%. ON
MONDAY...MINIMUM RELATIVE HUMIDITY VALUES SHOULD BE IN THE U30S TO
LOW 40S AS SW WINDS AHEAD OF A WEAK COLD FRONT PULL A LITTLE SHALLOW
MOISTURE UP THE PENINSULA.
TUE-THU...DURATIONS OF LOW RELATIVE HUMIDITY WILL BE A CONCERN FOR
MAINLY THE INTERIOR COUNTIES AS ANOTHER DRY AIR MASS WORKS ITS WAY
DOWN THE PENINSULA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 56 37 64 34 / 0 0 20 10
MCO 59 40 67 39 / 0 0 20 10
MLB 59 40 70 40 / 0 0 20 20
VRB 61 40 72 43 / 0 0 20 20
LEE 58 38 63 37 / 0 0 20 10
SFB 59 38 67 38 / 0 0 20 10
ORL 58 41 67 40 / 0 0 20 10
FPR 61 41 72 44 / 0 0 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
FREEZE WARNING UNTIL 8 AM EST THIS MORNING FOR INLAND VOLUSIA-
NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...CRISTALDI
LONG TERM....WIMMER
AVIATION...CRISTALDIHazardous weather outlook, Feb 13, 6:57 PM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 657 PM EST SAT FEB 13 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-141000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 657 PM EST SAT FEB 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...EXCESSIVE COLD IMPACT... UNDER MOSTLY CLEAR SKIES AND WEAKENING WINDS...TEMPERATURES ARE EXPECTED TO DROP QUICKLY...REACHING INTO THE LOW TO MID 30S ACROSS EAST CENTRAL FLORIDA LATE TONIGHT. TEMPERATURES ARE EXPECTED TO DIP TO AROUND 30 DEGREES ACROSS LAKE AND NORTHWESTERN VOLUSIA COUNTIES...AND AROUND 33-35 FOR COASTAL LOCATIONS AND THE INTERIOR FROM THE ORLANDO METRO SOUTH. IMMEDIATE COASTAL REGIONS OF THE TREASURE COAST WILL REMAIN A FEW DEGREES WARMER INTO THE MID AND UPPER 30S. PERSONS WILL WANT TO TAKE STEPS TO PROTECT COLD SENSITIVE PLANTS AND PETS TONIGHT. BRING PLANTS INDOORS...AND COVER THOSE THAT CANNOT BE BROUGHT INSIDE. ...WIND AND SEA IMPACT... LINGERING SWELLS FROM A STRONG LOW PRESSURE CENTER OVER THE WESTERN ATLANTIC WILL CONTINUE TO IMPACT THE WATERS OVERNIGHT...AND WILL REMAIN HAZARDOUS TO BOATERS VENTURING OFFSHORE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS MARINE CONDITIONS ARE POSSIBLE AGAIN MONDAY NIGHT INTO TUESDAY BEHIND A REINFORCING COLD FRONT THAT WILL SWEEP THROUGH CENTRAL FLORIDA. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH NEXT WEEK...WITH LOW TEMPERATURES EXPECTED TO BE NEAR FREEZING AGAIN WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.